MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1550300-12
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Angina (1710); Non specific EKG/ECG Changes (1817); Low Blood Pressure/ Hypotension (1914); Thrombosis (2100)
Date of Event 10/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of angina, hypotension and thrombosis are listed in the xience sierra, everolimus eluting coronary stent system, instructions for use as known patient effects of coronary stenting procedures.The investigation was unable to determine a conclusive cause for the reported difficulty to deploy (wall apposition).A conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The other xience sierra referenced is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion at the bifurcation of the left anterior descending and diagonal coronary arteries.Post atherectomy and pre-dilatation with a non abbott balloon, a 3.00 x 12 mm xience sierra stent was successfully deployed in the diagonal coronary artery.Post deployment the bifurcation proximal to the implanted stent was further dilated using a kissing balloon technique with two non-abbott balloons.Post balloon angioplasty, a plaque shift was noted and an additional 3.00 x 12 mm xience sierra stent was deployed to successfully treat the plaque shift, with some overlap of the previously deployed stent.No post dilatation was performed.There was no clinically significant delay in the procedure.Ten minutes post procedure, the patient complained of chest pain and changes to the patient's blood pressure [drop] and ekg were noted.Angiography confirmed in stent thrombosis.The patient was fitted with a non-abbott temporary heart pump and an intravascular ultrasound was performed.Stent under expansion was noted and further balloon angioplasty with a 3.0 x 5 mm non abbott balloon dilatation catheter was performed.Post angioplasty, the expanded stents were confirmed to be patent and the patient was reported to be stable.The heart pump was removed later the same day.An extended hospital stay was required.The patient was on dual anti-platelet therapy at the time of the procedure; however, tests for the level of the protein p2y12 came back invalid and as a conservative measure the patient was switched to an alternative anti-platelet medication incase they were a non-responder.No additional information was reported.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8039220
Report Number2024168-2018-08461
Device Sequence Number19228746
Product Code NIQ
UDI-Device Identifier08717648227240
UDI-Public08717648227240
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2019
Device Catalogue Number1550300-12
Device Lot Number8042441
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: 3.00 X 12 MM XIENCE SIERRA
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR